Missouri, 2006Damaging Wind in Missouri, August 2, 2006
August 2, 2006 · NWS LSX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 2, 10:08 PM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 2, 10:08 PM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1108 PM CDT WED AUG 2 2006
.DISCUSSION...
MAIN CHNGS TO GOING FCSTS WERE TO TWEEK POPS BASED ON LATEST
TRENDS. CNVTV CLUSTER ROLLING INTO NW MO ATTM SHUD BGN TO APCH N
SECTIONS OF FA ARND 06Z...SO UNTIL THEN SCT OR CHC POPS SHUD
REFLECT THRT OVR MOST OF AREA. ORIGINALLY THOUGHT THAT STORMS THAT
FORMED OVR MID MO LT THIS AFTN WULD DSPT AFT SNST...BUT STORMS ARE
PERSISTING BTWN KSTL AND KCOU...PERHAPS AIDED BY A BIT OF THETA-E
ADV. ALSO...88D IMAGERY INDICATES OUTFLO BNDRY FROM CNTRL IL
STORMS PROPAGATING INTO OUR SW IL COUNTIES...WHICH MAY BRING A BIT
MORE OF A THRT TO AREAS NE OF KSTL OVR THE NXT FEW HRS.
CERTAINLY PRIMARY RAIN CHCS WL OCR AS CNVTN ROLLS INTO AREA AFT
06Z. WITH K INDICES AT TOP AND DVN AOA 40 AND 20-25 KT LO LVL
FLOW FUELING STORMS...SEE NO REASON FOR THEM TO DSPT SO WENT WITH
CATEGORICAL POPS OVR N AND ADDED THRT OF R+ AND STG WNDS AS WELL.
TRUETT
&&
.AVIATION...
FOR THE 06Z TAFS...MCS MOVG THRU NWRN MO ATTM. CONVECTIVE LINE
SHOULD PUSH THRU THE UIN AREA LT TGT. MOST OF THE TSRA ACTIVITY SHOULD
PASS N OF COU LT TGT ALTHOUGH THERE MAY STILL BE SCT TSRA IN THE
COU AREA ON THE SRN END OF THE LINE AND ALNG OUTFLOW BNDRY PUSHING
THROUGH THE AREA. THE WND SHOULD SHIFT TO A W-NWLY DIRECTION IN
COU ARND 06Z AS THE OUTFLOW BNDRY CONTS PUSHING EWD. THE ACTUAL
CDFNT CURRENTLY EXTDS FM A WK SFC LOW OVR NERN IL SW THRU NRN MO
WHERE IT INTERSECTS THE OUTFLOW BNDRY JUST AHD OF THE LINE OF
CONVECTION. THIS CDFNT SHOULD MOVE SEWD THRU UIN ARND 09-12Z
THU...COU ARND 12-15Z THU...AND STL ARND 15-18Z THU. THE BEST
THREAT OF CONVECTION SHOULD OCCUR AT THE UIN TAF SITE LT TGT AND
THU MRNG AS A WK SFC WV MOVES ALNG THE SEWD SAGGING CDFNT. SCT
CONVECTION WILL PROBABLY OCCUR IN THE COU AREA LT TGT AND THU MRNG
WITH THE BEST CHC OF TSRA IN THE STL AREA DURING THU AFTN. MOST OF
THE CONVECTION SHOULD BE S AND SE OF STL AND SUS AFT 00Z FRI.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Aug 2, 6:31 PM CST, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
731 PM CDT WED AUG 2 2006
ILZ095>097-MOZ018-019-026-027-034>036-041-042-047-048-050-031100-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-KNOX-LEWIS-MARION-
MONITEAU-MONROE-PIKE-PIKE IL-RALLS-SHELBY-
731 PM CDT WED AUG 2 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
ILLINOIS...CENTRAL MISSOURI AND NORTHEAST MISSOURI.
.DAY ONE...TONIGHT
THUNDERSTORMS WILL BE INCREASING IN COVERAGE AND INTENSITY AS
THE NIGHT PROGRESSES. THERE IS A SLIGHT CHANCE THAT SOME OF THESE
STORMS WILL BE SEVERE...WITH DAMAGING WINDS BEING THE PRIMARY
THREAT. IN ADDITION...HEAVY RAIN CAN ALSO BE EXPECTED IN SOME
AREAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
STRONG THUNDERSTORMS MAY LINGER ACROSS THE AREA EARLY THURSDAY.
THE SEVERE WEATHER THREAT SHOULD BE OVER BY THURSDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED...ESPECIALLY LATER TONIGHT AND
INTO THE PREDAWN HOURS.
ILZ058>060-064-065-069-070-074-079-098>102-MOZ049-051-052-059>065-
072>075-084-085-099-031100-
BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-
GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION IL-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
RANDOLPH IL-REYNOLDS-ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS-
ST LOUIS CITY-STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
731 PM CDT WED AUG 2 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL
MISSOURI AND SOUTHEAST MISSOURI.
.DAY ONE...TONIGHT
THERE WILL BE A CHANCE FOR THUNDERSTORMS TONIGHT. A FEW OF THE
STORMS VERY LATE TONIGHT MAY BE CAPABLE OF PRODUCING STRONG WINDS...
ESPECIALLY NORTH OF INTERSTATE 70.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE WILL BE A CHANCE FOR THUNDERSTORMS THURSDAY AS A COLD FRONT
MAKES ITS WAY INTO THE AREA. SOME STORMS MAY BE SEVERE...PRIMARILY
ACROSS SOUTHERN ILLINOIS. THE MAIN THREAT WILL BE DAMAGING
WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY VERY LATE TONIGHT.
TRUETT
In the hours before
Local storm report, Aug 2, 8:42 PM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
942 PM CDT WED AUG 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 2 S EASLEY 38.77N 92.38W
08/02/2006 BOONE MO TRAINED SPOTTER
2 FOOT DIAMETER TREE BLOWN DOWN AND BLOCKING ROAD. TIME
ESTIMATED.
&&
TRUETTThunderstorm Wind, Shelby
- When
- August 2, 11:25 PM CST
- Where
- Shelby County, Clarence
- Measured
- 51 kt (59 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 39.750, -92.283
Thunderstorm winds blew a large tree branch onto a home causing minor roof and eave damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Michigan, August 2 to 3, 2006$2.6 million · 56 kt wind · 16 events
- Hail and Damaging Winds in Massachusetts, August 2, 2006$850,000 · 65 kt wind · 16 events
- Flash Flooding and Hail in Kansas, August 2, 20061 injured · $295,000 · 1 in hail · 29 events
- Hail and Damaging Winds in Illinois, August 2, 20062 injured · $350,000 · 55 kt wind · 11 events
- Hail and Damaging Winds in Wisconsin, August 2, 2006$145,000 · 50 kt wind · 9 events
- Lightning Strike in Maine, August 2, 2006$200,000 · 1 event
- Damaging Wind and Lightning Strike in Georgia, August 2, 2006$176,000 · 2 events
- Lightning Strike in New Hampshire, August 2, 2006$100,000 · 1 event
- Lightning Strike in New Hampshire, August 2, 2006$100,000 · 1 event
- Damaging Winds in Michigan, August 2, 2006$70,000 · 53 kt wind · 8 events
- Hail and Damaging Winds in Kansas, August 2, 2006$40,000 · 92 kt wind · 10 events
- Hail and Damaging Winds in Rhode Island, August 2, 2006$30,000 · 60 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525445.